Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 85, NWS Wakefield, VA

May 24, 2011Gates County, Hertford County, Northampton County, North Carolina; 6 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 24, 2011, 3:23 PM EDT for Gates County, Hertford County, Northampton County, North Carolina; 6 counties in Virginia. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2011, 3:23 PM EDT (19:23 UTC)
Expired
May 24, 2011, 4:15 PM EDT
In force
52 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gates County, NC, Hertford County, NC, Northampton County, NC, City of Franklin, VA, City of Suffolk, VA, Greensville County, VA, Isle of Wight County, VA, Southampton County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 25 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 3:27 PM EDTTSTM WND DMGYale, VANUMEROUS TREES DOWN ON PROPERTY INCLUDING ONE ON THE HOUSE. CALL FROM INDIVIDUAL AND FROM LAW ENFORCEMENT IN THE AREA...
May 24, 3:34 PM EDTTSTM WND GST 60Courtland, VA
May 24, 3:41 PM EDTTSTM WND GST 70Hunterdale, VALARGE TREE LIMBS DOWN
May 24, 3:41 PM EDTTSTM WND GST 70Hunterdale, VATREE DOWN AS WELL AS LARGE TREE LIMBS...SHINGLE DAMAGE TO HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 12:42 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WUUS51 KAKQ 241923
SVRAKQ
NCC073-091-131-VAC081-093-175-183-620-800-242015-
/O.NEW.KAKQ.SV.W.0085.110524T1923Z-110524T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
323 PM EDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GATES COUNTY IN NORTHEAST NORTH CAROLINA...
  NORTHWESTERN HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA...
  EXTREME NORTHEASTERN NORTHAMPTON COUNTY IN NORTHEAST NORTH
  CAROLINA...
  EXTREME SOUTHEASTERN GREENSVILLE COUNTY IN SOUTH CENTRAL
  VIRGINIA...
  SOUTHWESTERN ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
  SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA...
  CENTRAL SUSSEX COUNTY IN SOUTHEAST VIRGINIA...
  CITY OF FRANKLIN IN SOUTHEAST VIRGINIA...
  SOUTHWESTERN CITY OF SUFFOLK IN SOUTHEAST VIRGINIA...

* UNTIL 415 PM EDT

* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM YALE TO BRANCHVILLE...AND
  MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CAPRON AND BOYKINS AROUND 330 PM EDT.
  LITTLETON...SEBRELL AND NEWSOMS AROUND 335 PM EDT.
  COURTLAND AROUND 340 PM EDT.
  BERLIN...FRANKLIN...SEDLEY AND HUNTERDALE AROUND 350 PM EDT.
  IVOR...LEES MILL AND BURDETTE AROUND 355 PM EDT.
  ZUNI AND WALTERS AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LUMBERTON...SHILOH...WORRELL...MANRY...DORY...VICKSVILLE...SUNBEAM...
STORY...HANDSOM AND RIVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3693 7673 3650 7673 3656 7738 3689 7739
TIME...MOT...LOC 1923Z 272DEG 36KT 3685 7730 3659 7730
WIND...HAIL 60MPH 1.00IN

$$

ALBRIGHT
1 follow-up statement
522 
WWUS51 KAKQ 241938
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 PM EDT TUE MAY 24 2011

NCC131-VAC081-241947-
/O.CAN.KAKQ.SV.W.0085.000000T0000Z-110524T2015Z/
NORTHAMPTON NC-GREENSVILLE VA-
338 PM EDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN
GREENSVILLE AND EXTREME NORTHEASTERN NORTHAMPTON COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.

LAT...LON 3656 7723 3686 7721 3693 7673 3650 7673
TIME...MOT...LOC 1937Z 272DEG 42KT 3684 7706 3658 7706

$$

NCC073-091-VAC093-175-183-620-800-242015-
/O.CON.KAKQ.SV.W.0085.000000T0000Z-110524T2015Z/
GATES NC-HERTFORD NC-CITY OF FRANKLIN VA-CITY OF SUFFOLK VA-
SOUTHAMPTON VA-SUSSEX VA-ISLE OF WIGHT VA-
338 PM EDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ISLE OF WIGHT...CENTRAL SUSSEX...EASTERN SOUTHAMPTON...SOUTHWESTERN
CITY OF SUFFOLK...CITY OF FRANKLIN...NORTHWESTERN HERTFORD AND
NORTHWESTERN GATES COUNTIES UNTIL 415 PM EDT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SEBRELL TO NEWSOMS...MOVING EAST
AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HUNTERDALE AND FRANKLIN AROUND 345 PM EDT.
  IVOR...WALTERS...LEES MILL AND BURDETTE AROUND 350 PM EDT.
  ZUNI...HOLLAND...COLLOSSE AND CARRSVILLE AROUND 355 PM EDT.
  WINDSOR AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE RIVERDALE...
RIDDICKSVILLE...WYANOKE...DORT...ELWOOD...CLEOPUS...BOAZ...
REYNOLDSON...WHITLEY AND CENTRAL HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3656 7723 3686 7721 3693 7673 3650 7673
TIME...MOT...LOC 1937Z 272DEG 42KT 3684 7706 3658 7706
WIND...HAIL 60MPH 1.00IN

$$

ALBRIGHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:31 PM EDT, 52 minutes earlier.

Area forecast discussion, May 24, 2:31 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
231 PM EDT TUE MAY 24 2011

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED OFF THE SOUTHEAST COAST THROUGH
MOST OF THE WEEK. A COLD FRONT WILL BRUSH THE NORTHERN MID ATLANTIC
REGION TONIGHT. THIS FRONT WILL LIFT BACK TO THE NORTH AS A WARM
FRONT LATER WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
HOT W/ MOD HUMIDITY THIS AFTN (FIRST DAY W/ 90F+ TEMPS IN MANY
SPOTS...LEADING TO A WRM NGT OVR FA. CPL OF CHCS FOR AT LEAST
SCTD TSRAS. 1ST ONE MVG INTO SCNTRL VA ATTM...W/ STRNG STMS MVG
THROUGH PORTIONS OF LUNENBURG/MECKLENBURG CTYS. XPCT THIS AREA TO
CONT TRACKING ESE NEXT SVRL HRS...ENCOUNTERING HIER TEMPS/DWPTS.
SVR WATCH OUT TIL 00Z/25. THERE IS A TRAILING S/W MVG THROUGH ERN
KY...AND THAT IS DESTINED TO CRS THE FA LTR THIS EVE INTO A
PORTION OF OVRNGT HRS. MDLS IN GENRL AGREEMENT W/ SCNDRY AREA OF
CNVTV PSBLTY ACRS CNTRL/SRN SXNS OF FA FM ABT
00Z/25-06Z/25...WINDING DN BY LT TNGT. LO TEMPS IN THE 60S TO ARND
70F.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
WK SFC BNDRY TO SLIP INTO CNTRL/SRN AREAS OF FA LT TNGT/ERY WED
MRNG. NNE OF THAT BNDRY...WNDS BCM ONSHR...KPG MOST AREAS CLS TO
THE CST COOLER THAN THAT (WELL) INLAND ON WED. RDG UNDER WK RDG
ALOFT ON WED...BUT WOULD NOT RULE OUT ISLTD CNVTV DVLPMNT INVOF
BNDRY LCTD JUST INLAND OF THE CST IN THE AFTN. LLVL FLO BCMS DP
LYRD FM THE SSW BY THU...LEADING TO HOT WX W/ LMTD POPS. STRNG LO
PRES TRACKS FM THE MID MS VLY TO THE ERN LAKES BY LT FRI...PUSHING
A WKNG CDFNT TWD THE FA. POPS TO BE HELD AT GENLY < 30% ON FRI
(AFTN)...AND ANOTHER HOT DAY XPCTD.

HI TEMPS WED FM THE U70S/L80S NR THE CST...TO ARND 90F (WELL)
INLAND. HI TEMPS THU/FRI FM THE 80S TO L90S (THOUGH M90S PSBL
ALG/W OF I95 CORRIDOR). MOST LO TEMPS FM 65 TO 70F.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SUMMER CONDITIONS THROUGH HOLIDAY WEEKEND AS SUB TROPICAL RIDGE OFF
THE COAST STRENGTHENS. WENT WITH THE DRYER EURO SOLN AS IT ACTUALLY
STALLS APPRCHG FRONTAL BOUNDARY THEN PUSHES IT W THIS WEEKEND. ONLY
POPS IN FCST WILL BE FRI EVE / SAT AFTRN/EVE (MAINLY W OF I95) DUE
TO ANY CONVECTION THAT DVLPS ALONG LEE TROF. OTW...PT TO M SUNNY
DAYS WITH M CLR TO PT CLDY NITES. HIGHS SAT 85-90. U80S-L90S (PSBLY
M90S BY TUE) SUN/MON/TUE. LOWS 65-70.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS AHEAD OF A QUICK MOVING MCS. THIS WILL CROSS THE
AREA MAINLY FROM RIC SOUTH THIS AFTERNOON. WITH THE QUICK MOTION
WILL ONLY HAVE MVFR TO IFR CONDITIONS FOR UNDER AN HOUR AT ANY
AIRPORT. AFTER STORMS PASS WILL HAVE BKN CLOUDS WITH VFR
CONDITIONS. COULD GET SOME MVFR IN FOR LATE TONIGHT AT INLAND
AIRPORTS. SHOULD HAVE VFR CONDITIONS FOR WED.

OUTLOOK...SW FLOW PERSISTS THROUGH MUCH OF THE TAF PERIOD
WITH MAINLY VFR CONDITIONS UNTIL A FRONT APPROACHES TOWARD THE WEEKEND.
PATCHY FOG OR STRATUS WILL BE POSSIBLE DURING THE EARLY MORNING
HOURS.

&&

.MARINE...
NO SCA FLAGS IN SHORT TERM. GUSTY WNDS LATER TDY CONVECTIVELY
DRIVEN AND HANDLED WITH STATEMENTS / WARNINGS. OTW...WNDS (AOB
15KT) SHFT BEHIND CONVECTIVE COMPLEX THIS EVE TO A N-NW DRCTN THEN
BECOME N-NE BY WED AM AS OUTFLOW FRNTL BNDRY SETTLES S OF FA. THIS
BNDRY WASHES OUT WED WITH FLOW BCMG S-SE AS HIGH PRS RE-
ESTABLISHES ITSELF OVR THE RGN. SEAS 2-4 FT THRU THE WEEKEND.

&&

.CLIMATE...
RECORD HI TEMPS TDA THROUGH FRI...

      5/25    5/26    5/27
RIC 93/2004 94/1991 97/1941
ORF 95/1880 98/1880 98/1880
SBY 92/1995 92/1991 97/1941
ECG 95/1933 95/1953 97/1941

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...AIR QUALITY ALERT UNTIL 3 PM EDT THIS AFTERNOON FOR NCZ017-102.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ALB/AJZ
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...MPR
AVIATION...JAB
MARINE...MPR
CLIMATE...AKQ
Hazardous weather outlook, May 24, 12:52 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1252 PM EDT TUE MAY 24 2011

MDZ021>025-NCZ012>016-030>032-VAZ048-049-060>100-251700-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1252 PM EDT TUE MAY 24 2011

...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ017-102-251700-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
1252 PM EDT TUE MAY 24 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ650-652-654-656-658-251700-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1252 PM EDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ630>634-251700-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
1252 PM EDT TUE MAY 24 2011

...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, May 24, 1:41 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
141 PM EDT TUE MAY 24 2011

VAZ065-066-079-241830-
BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-
141 PM EDT TUE MAY 24 2011

...STRONG THUNDERSTORMS APPROACHING WESTERN LUNENBURG AND
MECKLENBURG COUNTIES...

AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTHWEST OF KELLS
CORNER TO 18 MILES WEST OF BUFFALO SPRINGS...OR FROM 6 MILES SOUTH
OF CHARLOTTE COURT HOUSE TO 12 MILES WEST OF VIRGILINA...MOVING EAST
AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  REHOBOTH AROUND 155 PM EDT...
  CHASE CITY AROUND 200 PM EDT...
  LUNENBURG AROUND 205 PM EDT...
  BOYDTON AROUND 215 PM EDT...
  BACONS FORK AROUND 225 PM EDT...
  LA CROSSE AROUND 230 PM EDT...

WIND GUSTS TO 45 TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN IN THE
PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3660 7871 3667 7871 3669 7868 3670 7865
      3689 7850 3702 7846 3685 7775 3655 7809
      3654 7854 3655 7855 3654 7871 3655 7871
      3655 7874

ALBRIGHT
Special weather statement, May 24, 2:31 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
231 PM EDT TUE MAY 24 2011

VAZ061-062-069-241900-
CUMBERLAND VA-GOOCHLAND VA-POWHATAN VA-
231 PM EDT TUE MAY 24 2011

...STRONG THUNDERSTORM OVER THE PIEDMONT...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TRENHOLM...MOVING EAST AT 30 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR JEFFERSON...AND...MICHAUX AT 240 PM EDT...
RED LANE...AND...MAIDENS AT 245 PM EDT...FINE CREEK MILLS...AND...
CROZIER AT 250 PM EDT...SABOT...AND...SUBLETTS AT 255 PM EDT...
MANAKIN AT 300 PM EDT.

EXPECT WIND GUSTS UP TO 40 MPH...OCCASIONAL LIGHTNING AND LOCALLY
HEAVY RAINFALL IN THE PATH OF THIS STORM. SMALL HAIL IS ALSO
POSSIBLE.

LAT...LON 3768 7811 3771 7767 3753 7770 3751 7773
      3752 7811

44
Special weather statement, May 24, 2:38 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
238 PM EDT TUE MAY 24 2011

NCZ012-VAZ065-067-068-070-079>082-087>089-092-241930-
AMELIA VA-BRUNSWICK VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE
VA-GREENSVILLE VA-MECKLENBURG VA-NORTHAMPTON NC-NOTTOWAY VA-PRINCE
GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
238 PM EDT TUE MAY 24 2011

...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL VIRGINIA...

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS FROM WILSONS TO 9 MILES SOUTH OF
BRACEY...OR FROM 5 MILES SOUTHEAST OF EARLS TO 5 MILES NORTHWEST OF
WARRENTON...MOVING EAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...  WHITE PLAINS AROUND 245 PM EDT...
  FIVE FORKS AROUND 250 PM EDT...
  FIVE FORKS AROUND 255 PM EDT...
  TRIPLET AROUND 300 PM EDT...
  COWIE CORNER AROUND 305 PM EDT...
  COLONIAL HEIGHTS AROUND 310 PM EDT...

WIND GUSTS TO 45 TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3674 7803 3718 7792 3739 7701 3693 7702
      3643 7743 3642 7759 3645 7763 3648 7765
      3648 7777 3650 7781 3650 7788 3651 7791
      3655 7790 3655 7819

ALBRIGHT
Special weather statement, May 24, 2:55 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
255 PM EDT TUE MAY 24 2011

VAZ062-063-069>073-083-241930-
CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN
VA-KING WILLIAM VA-NEW KENT VA-POWHATAN VA-
255 PM EDT TUE MAY 24 2011

...STRONG THUNDERSTORM MOVING TOWARD THE RICHMOND METRO AREA...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MANAKIN...MOVING EAST AT 40 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR ROSLYN HILLS AT 300 PM EDT...DUMBARTON AT
305 PM EDT...EAST HIGHLAND PARK AT 310 PM EDT...HIGHLAND SPRINGS AT
315 PM EDT...I 295 EXIT 28 AT 320 PM EDT...WESTWOOD AT 325 PM EDT.

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3779 7708 3747 7708 3757 7776 3769 7775
Special weather statement, May 24, 3:14 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
314 PM EDT TUE MAY 24 2011

VAZ063-070>072-082-083-242000-
CHARLES CITY VA-CHESTERFIELD VA-HANOVER VA-HENRICO VA-KING WILLIAM
VA-NEW KENT VA-
314 PM EDT TUE MAY 24 2011

...STRONG THUNDERSTORM MOVING INTO EASTERN HENRICO COUNTY...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RICHMOND HEIGHTS...OR ABOUT OVER I 95 AND
CHIPPENHAM PARKWAY...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR RICHMOND INTERNATIONAL AIRPORT AT 320 PM EDT...SANDSTON
AT 325 PM EDT...ELKO AT 330 PM EDT...BOTTOMS BRIDGE AT 335 PM EDT...
ROXBURY AT 340 PM EDT...MOUNTCASTLE AT 345 PM EDT.

WIND GUSTS TO 45 TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3761 7692 3736 7700 3740 7749 3752 7744

ALBRIGHT

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:05 PM EDTSpecial Weather StatementAKQBertie, Chowan, Gates, Perquimans55 min
May 23, 8:16 PM EDTSevere Thunderstorm WarningAKQBertie, Chowan, Hertford, Perquimans30 min
May 23, 8:19 PM EDTTornado WarningAKQBertie26 min
May 23, 8:45 PM EDTSevere Thunderstorm WarningAKQBertie45 min
May 23, 9:33 PM EDTSpecial Weather StatementAKQBertie57 min
May 24, 3:57 PM EDTSpecial Weather StatementAKQChowan, Gates, Hertford48 min
May 23, 8:02 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 2 more28 min
May 23, 8:27 PM EDTSevere Thunderstorm WarningAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach33 min
May 23, 8:32 PM EDTSpecial Marine WarningAKQ58 min
May 23, 9:09 PM EDTSpecial Marine WarningAKQ51 min
May 23, 9:27 PM EDTSpecial Weather StatementAKQAccomack48 min
May 24, 1:41 PM EDTSpecial Weather StatementAKQBrunswick, Lunenburg, Mecklenburg49 min
May 24, 2:31 PM EDTSpecial Weather StatementAKQPowhatan29 min
May 24, 2:38 PM EDTSpecial Weather StatementAKQBrunswick, Charles City, Dinwiddie, Greensville, Prince George, Sussex and 4 more52 min
May 24, 2:55 PM EDTSpecial Weather StatementAKQKing William, City of Richmond35 min
May 24, 3:14 PM EDTSpecial Weather StatementAKQHenrico, New Kent46 min
May 24, 3:29 PM EDTSpecial Weather StatementAKQSurry, York, City of Newport News46 min
May 24, 3:43 PM EDTSpecial Weather StatementAKQAccomack47 min
May 24, 3:50 PM EDTSpecial Weather StatementAKQGloucester, Mathews, New Kent40 min
May 24, 3:51 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Surry, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 3 more54 min
May 24, 3:55 PM EDTSpecial Marine WarningAKQ65 min
May 24, 4:01 PM EDTSpecial Marine WarningAKQ59 min
May 24, 4:10 PM EDTSpecial Marine WarningAKQ95 min
May 24, 4:12 PM EDTSpecial Weather StatementAKQAccomack48 min
May 24, 4:24 PM EDTSpecial Marine WarningAKQ96 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.